Skip to content
My WebMD Sign In, Sign Up
hormone horror
avatar
alienmood posted:
I am hoping to get some feedback in regards to my recent mood. I am 52 years old and had a complete hysterectomy at the age of 28. I haven't been on premarin or any other HRM for 20 years. I recently have gone from nice and easy going to hateful, uncaring and very snippy! Please tell me this is a hormonal issue and not that an alien has invaded me.
Reply
 
avatar
Rhondamay responded:
Alienmood, I am fairly certain it is hormonal. My husband suffered patiently from my mood swings, crying for no reason, being cross over trivial things and generally being a brat. It finally stabilized somewhat with HRT. I had a hysterectomy (ovaries left intact) close to the age you did and experienced the onset of menopause starting close to your age. When you say "complete hysterectomy", does that include removing your ovaries? I have seen the term "complete hysterectomy" used on this board to mean removal of the uterous and cervix. My advice is to make an appointment with your gynocologist and find out whats going on and what your options are. There is help!

Good luck!

Rhonda
 
avatar
someonewhocares3 responded:
I was an easy-going, always happy person prior to my hysterectomy and ovary removal. My personality reversed afterwards. HRT has helped some but I've lost my basic joy for life. People used to comment that I was always smiling and happy. Now I'm chronically depressed (but at least not in a deep black hole like I was for 1-1/2 years post-op). I feel especially bad for my children. My husband is fairly supportive but misses his wife. Intact women who knew me before this surgery will surely never to "consent" to a hysterectomy.


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

mood swings/menopause
I have so much empathy for all women that go through this,either mild or severe.I was put on a hormone,very low dose because I have 4 ... More
Was this Helpful?
2 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website